Page 3 of 3 FirstFirst 123
Results 21 to 29 of 29

Thread: doc added lyrica

  1. #21
    I have used Lyrica (Pregabalin) for a few years now, the initial side effects were NOT GOOD! Feeling drunk, cognition problems, sedation etc. These side effects went away after about 6 months but unfortunately the weight gain is still an ongoing issue for me. If I mix Lyrica with opiods (Oxycontin or Tramadol) I get much better pain relief from the burning/freezing electric shock stuff but taken on their own they don’t have anything like the same pain lowering effect. I think my vision has been effected though because I have developed floaters in my eyes but the eye dr says this could just be getting older!
    Lu

  2. #22
    Senior Member grommet's Avatar
    Join Date
    Aug 2008
    Location
    California
    Posts
    2,691
    Quote Originally Posted by TM Girl View Post
    I have used Lyrica (Pregabalin) for a few years now, the initial side effects were NOT GOOD! Feeling drunk, cognition problems, sedation etc. These side effects went away after about 6 months but unfortunately the weight gain is still an ongoing issue for me. If I mix Lyrica with opiods (Oxycontin or Tramadol) I get much better pain relief from the burning/freezing electric shock stuff but taken on their own they don’t have anything like the same pain lowering effect. I think my vision has been effected though because I have developed floaters in my eyes but the eye dr says this could just be getting older!
    Lu
    Wow, six months of side-effects, I don't like hearing about that. I figure on two weeks max for most of the stuff I've taken or I usually want to stop taking it. It would really have to make a big difference for me to put up with having more problems. I've had all sorts of side-effects from medication, dry mouth being pretty common but still unpleasant. Diplopism (double vision) was frightening. Then there was the drug that made me sunburn with only a minute or two of sun exposure.

    I'm doing well enough now (very thankfully) that I won't be trying a new nerve pain drug. I am keeping it in mind. A doctor once told me it was a matter of deciding whether the side-effects or the initial problem were worse and to choose that way. I'll wait. Heck, wheelchairs have side-effects and I put that off far longer than I really should have. Always searching for that balance.

  3. #23
    Hi Grommet, the six months was mostly the sedating effect at night (which was good for my sleep, most side effects went after about 8 weeks, sorry if I misled. I am glad I stuck with it as it really helps the burning and allodynia pain.
    Lu

  4. #24
    Senior Member SuprSi's Avatar
    Join Date
    Jan 2012
    Location
    Southampton UK
    Posts
    477
    Wow, I wasn't even told about any of that. I havn't noticed any side effects at 3x 75mg, but I need to up the dosage soon because the pain is getting worse so I might notice some soon. My memory's always been a bit vague when it comes to names, so i'm not sure if that's just me or the lyrica recently. My RC flying hobby requires huge amounts of concentration and that's been fine so far, I think that's where I'd notice it first.
    T11 Asia A after near-fatal bike crash.. Just happy to still be here

    No, I didn't loose my mind... It got scared and ran away!!

  5. #25
    Senior Member grommet's Avatar
    Join Date
    Aug 2008
    Location
    California
    Posts
    2,691
    Quote Originally Posted by TM Girl View Post
    Hi Grommet, the six months was mostly the sedating effect at night (which was good for my sleep, most side effects went after about 8 weeks, sorry if I misled. I am glad I stuck with it as it really helps the burning and allodynia pain.
    Lu
    Thank you for the info. That would be fine, extra help sleeping. I already take something for that so if I could stop that for a couple of months, great. I know everybody is different and somebody wins or loses the lottery so Lyrica might be great for me, okay for me or I could be the 1 out of who knows how many who drops dead. Like I said, I'm okay for now (scared of jinxing that by saying it out loud eek) but I am keeping Lyrica in mind.

    Started my intermediate core exercises today. Much much harder than I thought they would be. It was two weeks of the beginner stuff, now the intermediate with the SPRI exercise ball we just bought. Two weeks from now I go the the advanced stuff and hopefully all this stuff will really be helping. Girlfriend got so pissed yesterday when I told her I didn't do the walking I was supposed to. I told her I was hurting and didn't want to push it. She looked like highschool football coach about to kick my ass :-) Geez lady, give me a break. Then again she's stayed up on the bad nights, getting me through so I guess she's earned the right to kick my ass! ;-)

  6. #26
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,723
    Has anyone noticed Lyrica swelling one leg more than the other?
    Alan

    Proofread carefully to see if you any words out.

  7. #27
    Member georgeh's Avatar
    Join Date
    Oct 2002
    Location
    Easton, MD USA
    Posts
    37
    Alan,
    No. I take 150 mg./day Lyrica and my legs are not swollen at all but both feet are swollen badly. I wear high compression knee high support hose 24/7. Without it, my feet look like footballs.

  8. #28
    Quote Originally Posted by alan View Post
    It doesn't do squat for my pains, but it is making me gain weight, and causing some foot swelling.
    I am taking Gabapentin along with the Lyrica. I've been taking the Gabapentin for close to a year and don't notice any benefit so I'm trying to reduce it. I'm taking Lyrica 200mg 3x/day. I think it has caused some weight gain (big belly) and swelling in my feet.

    How long should I give it before determining if it works? It's been a few weekss and I haven't noticed anything. It's hard to find any medication to work on me, whatever its purpose.

    Jason

    P.S. - Sorry for resurrecting an old thread; just came across it and it applied to me.
    Last edited by jbridges9; 04-20-2013 at 03:32 PM. Reason: added PS

  9. #29
    Senior Member
    Join Date
    Sep 2001
    Location
    middle georgia
    Posts
    2,408

    Angry

    thinking about as the burning pain neddles are in my feet almost daly now get so bad at night its a constant and my rear feels like a knife in right side

    but scared of wt as I have gotten not heavy but 15 ld over what I should be

    I hate my life

Similar Threads

  1. Forty-eight more smilies added
    By Jeff Weeks in forum Announcements & Feedback
    Replies: 6
    Last Post: 10-23-2005, 01:14 AM
  2. We've added to the zoo!!
    By LauraD in forum Life
    Replies: 2
    Last Post: 06-05-2003, 08:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •